C the drug usually causes cardiac arrhythmias D the drug frequently causes

C the drug usually causes cardiac arrhythmias d the

This preview shows page 3 - 5 out of 10 pages.

C. the drug usually causes cardiac arrhythmias. D . the drug frequently causes seizure activity. 1 points QUESTION 9 1. Mr. Laird is a 49-year-old electrician who experienced severe burns on his trunk, arms, and hands in a workplace accident 2 weeks ago. Part of his current wound care regimen involves the daily application of silver sulfadiazine to his wounds. The nurses who are providing care for Mr. Laird in the burns and plastics unit of the hospital should perform what action when administering this medication? A. Perform thorough wound care immediately after the application of silver sulfadiazine B. Apply a thin layer of the drug to Mr. Laird's wound beds using clean technique. C. Cleanse the wound of debris prior to applying the silver sulfadiazine D . Apply a layer of silver sulfadiazine that is sufficiently thick to make the wound bed invisible. 1 points QUESTION 10 1. A 7-year-old child has tonsillitis and is prescribed penicillin V, which is to be administered at home. The nurse will instruct the parents to administer the drug A. intravenously with the assistance of a home health nurse. B. with a sip of water 1 hour before mealtime. C. with a glass of water 1 hour before or 2 hours after a meal. D . immediately before or with a meal. 1 points QUESTION 11 1. A patient is to begin taking tobramycin (Nebcin) for a nosocomial infection. Which of the following assessments should the nurse prioritize? A. The patient's ideal body weight B. Other patient medications
Image of page 3
C. The patient's blood pressure D . The peak and trough blood levels 1 points QUESTION 12 1. A 72-year-old patient is prescribed ophthalmic ciprofloxacin for a bacterial infection in her right eye. The nurse will teach her to observe for which of the following adverse effects of the drug? A. Cognitive changes B. Lid margin crusting and pruritus C. Nephrotoxicity and neurotoxicity D . Tendon ruptures 1 points QUESTION 13 1. An immunocompromised cancer patient has developed cryptococcal meningitis and been admitted to the intensive care unit for treatment with amphotericin B. How should the nurse most safely administer this drug? A. Flush the patient's central line with normal saline and infuse the amphotericin B by intravenous push over 5 to 7 minutes. B. Hang the drug by piggyback with lactated Ringer's and infuse over several hours to minimize the risk of infusion reaction C. Infuse the drug over 2 to 4 hours into a central line using an infusion pump D . Place the patient on a constant infusion of amphotericin B at a rate determined by the patient's body weight. 1 points QUESTION 14 1. A 49-year-old farmer who normally enjoys good health has become seriously ill in recent days and the results of an extensive diagnostic work up have resulted in a diagnosis of histoplasmosis. The patient has been admitted to the hospital and has begun treatment with amphotericin B. The nurse who is providing care for the patient should prioritize which of the following diagnostic results during his course of treatment?
Image of page 4
Image of page 5

You've reached the end of your free preview.

Want to read all 10 pages?

  • Summer '15
  • Blood sugar, ciprofloxacin

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture